Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 10, 2025, 6:10 PM CDT for Grant County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2025, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 10, 2025, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:00 PM CDT | FLASH FLOOD | Lancaster, WI | Numerous streets and intersections were closed due to flash flooding in Lancaster. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
306
WGUS53 KARX 102310
FFWARX
WIC043-110215-
/O.NEW.KARX.FF.W.0011.250810T2310Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
610 PM CDT Sun Aug 10 2025
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Grant County in southwestern Wisconsin...
* Until 915 PM CDT.
* At 610 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Expect hourly rainfall rates up
to 2 inches in. Between 2 and 6 inches of rain fell earlier in the
day. Flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, streets and underpasses as well as other poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lancaster, Boscobel, Fennimore, Muscoda, Cassville, Bloomington,
Preston, Beetown, Arthur, Montfort, Wauzeka, Livingston,
Centerville, Orion, Mount Ida, Ellenboro, Blue River, Glen Haven,
Bagley and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4304 9094 4306 9094 4308 9084 4311 9080
4313 9073 4317 9069 4321 9053 4320 9043
4281 9043 4267 9089 4269 9095 4274 9105
4283 9108 4283 9109 4288 9110 4291 9114
4299 9115 4300 9113 4299 9106
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
JSB2 follow-up statements
824
WGUS73 KARX 110112
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
812 PM CDT Sun Aug 10 2025
WIC043-110215-
/O.CON.KARX.FF.W.0011.000000T0000Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
812 PM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR GRANT COUNTY...
At 812 PM CDT, Doppler radar indicated scattered thunderstorms
producing heavy rain across the warned area. Where storms occur,
hourly rainfall rates will be up to 1 inch. Between 2 and 6 inches
of rain have fallen today. Street flooding has been reported in
Lancaster. Several intersections have been closed.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lancaster, Boscobel, Fennimore, Muscoda, Cassville, Bloomington,
Preston, Beetown, Arthur, Montfort, Wauzeka, Livingston,
Centerville, Orion, Mount Ida, Ellenboro, Blue River, Glen Haven,
Bagley and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4311 9080 4312 9074 4317 9069 4321 9054
4320 9043 4281 9043 4267 9089 4274 9105
4288 9110 4291 9114 4299 9115 4300 9113
4299 9106 4304 9094 4306 9094 4308 9085
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
JSB155
WGUS73 KARX 110215
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
915 PM CDT Sun Aug 10 2025
WIC043-110225-
/O.EXP.KARX.FF.W.0011.000000T0000Z-250811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
915 PM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR GRANT COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4311 9080 4312 9074 4317 9069 4321 9054
4320 9043 4281 9043 4267 9089 4274 9105
4288 9110 4291 9114 4299 9115 4300 9113
4299 9106 4304 9094 4306 9094 4308 9085
$$
JSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:34 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Showers and storms continue this afternoon, moving eastward this evening. Fog is possible overnight into Monday morning.
- Showers/Storms are possible Monday (10-20%) and again Tuesday (15-30%)
- Lower rain probabilities and more seasonal temperatures by mid-week. Temperatures begin to warm up by the end of the week.
Area forecast discussion, Aug 10, 4:34 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 434 PM CDT Sun Aug 10 2025 .KEY MESSAGES... - Showers and storms continue this afternoon, moving eastward this evening. Fog is possible overnight into Monday morning. - Showers/Storms are possible Monday (10-20%) and again Tuesday (15-30%) - Lower rain probabilities and more seasonal temperatures by mid-week. Temperatures begin to warm up by the end of the week. && .DISCUSSION... Issued at 259 PM CDT Sun Aug 10 2025 This Afternoon and Tonight An MCV has been spinning northeastward across Iowa through much of the day, which has made its way into the Upper Mississippi River Valley. Forcing associated with this feature has sparked some additional showers across the region this afternoon. The environment has largely struggled to recover from this mornings convection, with the highest instability (500-1500 J/kg) residing over far southwestern Wisconsin westward into northeast Iowa. As such, not expecting much of a lightning threat with the bulk of the showers although can't rule out a few rumbles of thunder. Areas across northeast Iowa and southwest Wisconsin are most poised to see storms develop this afternoon with additional brief heavy rainfall on an already saturated area (40-70%). As such, some flooding concern continues for areas in northeast Iowa and southwest Wisconsin. Showers/storms are expected to move eastward this evening. As we head into the overnight hours, mid to upper level drying should occur from the northwest allowing for a decrease in cloud cover. Given the additional rainfall from today combined with clearing skies, fog development appears favorable for much of the area into Monday morning. Showers and Storms Monday and Tuesday Monday is expected to be a relatively mundane weather day apart from the morning's fog. Weak surface high pressure slides southeastward, keeping the majority of our area dry through the day. Across the Kansas/Missouri region, an MCV develops and moves northward through the day, bringing low probabilities of showers/storms to southwest Wisconsin and northeast Iowa (10-20%). Confidence is not high regarding Monday's precipitation probabilities as the high pressure could result in the showers/storms staying southeast. However, several shortwave impulses also move through the region so the additional forcing could aid in convective development. CAMs have struggled to agree on a solution regarding the evolution of possible convection on Monday, so have gone with the lower end probabilities for the time being. Predictability increases for Tuesday as global deterministic models are in better agreement regarding an upper level trough pivoting eastward across the Northern Plains and Great Lakes with a surface boundary being dragged southeastward through the region. These features appear to move through the bulk of our area during the morning areas, limiting precipitation potential to areas north of I- 90 until the afternoon where stronger instability and increasing moisture could allow for development towards central Wisconsin. Drier and More Seasonable by Mid-Week A zonal to slight ridging pattern develops in the wake of the upper trough by mid week, bringing a pattern more favorable for drier weather. Temperatures will be more seasonable Wednesday behind the surface boundary, in the upper 70s to low 80s. Temperatures look to increase to the mid to upper 80s by the end of the week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 110 PM CDT Sun Aug 10 2025 Showers/storms from this morning have dissipated across the region this afternoon. Additional showers have developed across south-central Minnesota and north-central Iowa and are expected to propagate eastward through the afternoon, although not overly confident in the eventual evolution of them through our region. Greater confidence in additional showers/storms developing in eastern Iowa and moving into far southwestern Wisconsin from 21z-00z. Mist/Fog is expected to develop again tonight into Monday morning given the ample moisture from the rainfall of the past few days. MVFR/IFR visibilities are possible across the region through the morning hours with the fog. && .HYDROLOGY... Issued at 433 PM CDT Sun Aug 10 2025 Additional showers/storms are possible (40-70%) over northeast Iowa into southwest Wisconsin this afternoon. Rain amounts are not expected to be as high as they were this morning (1-2"), but the additional rain on already saturated soils results in flooding concerns. Rivers in the area did respond with the abundant rainfall this morning with several reaching Action Stage. Most rivers are expected to crest soon if they haven't already, but additional rainfall this afternoon could see river rises again. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch until 7 PM CDT this evening for WIZ054-055-061. MN...None. IA...Flood Watch until 7 PM CDT this evening for IAZ029-030. && DISCUSSION...Falkinham AVIATION...Falkinham HYDROLOGY...Falkinham
Hazardous weather outlook, Aug 10, 4:05 AM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 405 AM CDT Sun Aug 10 2025 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-111200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Wabasha- Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 405 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms will be possible today. The main threat will be lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ029-030-WIZ054-055-061-111200- Fayette-Clayton-Crawford-Richland-Grant- 405 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Flood Watch through today. Storms producing heavy rainfall expected across southwest WI and portions of northeast IA today. If storms repeat over the same locations, rainfall totals of 2 to 4 inches may occur (15-25% chance), with locally higher amounts, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Local storm report, Aug 10, 1:44 PM CDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
144 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM Flash Flood Bagley 42.90N 91.10W
08/10/2025 Grant WI Emergency Mngr
Debris blocking a railroad bridge resulted
in storm water to overflow into portions of
Bagley and inundate some residences.
&&Local storm report, Aug 10, 5:37 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
537 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Rain Eastman 43.17N 91.02W
08/10/2025 M2.51 Inch Crawford WI Public
&&
JSBLocal storm report, Aug 10, 5:38 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
538 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Rain 3 SW Cummingsville 43.85N 92.30W
08/10/2025 M0.20 Inch Olmsted MN Public
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:19 AM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Aug 10, 10:07 AM CDT | Areal Flood Warning | ARX | Grant | 2 hr |
| Aug 10, 6:18 PM CDT | Special Weather Statement | ARX | Grant | 42 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.